Thunderstorm Wind, Osage
- When
- June 16, 1:19 PM CST
- Where
- Osage County, 10 mi NW of Hominy
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Public
- Coordinates
- 36.522, -96.527
Strong thunderstorm wind snapped large tree limbs.
Clusters of thunderstorms developed during the afternoon hours of the 17th over eastern Oklahoma along outflow boundaries from earlier storms. The strongest storms produced large hail and damaging wind into the overnight hours.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Clusters of thunderstorms developed during the afternoon hours of the 17th over eastern Oklahoma along outflow boundaries from earlier storms. The strongest storms produced large hail and damaging wind into the overnight hours.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 16, 11:51 AM CST, 1 hour 28 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1251 PM CDT SUN JUN 16 2013 .DISCUSSION... THE 18Z TAF DISCUSSION CAN BE FOUND BELOW. && .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. SOME POPCORN AFTERNOON STORMS ARE POSSIBLE...BUT IMPOSSIBLE TO GIVE TIME OF WHEN AND IF ANY OF THE TERMINALS WILL BE AFFECTED. VCTS MENTION WILL BE CARRIED THRU THE END OF THE DAY. THERE WILL BE A LULL IN THE ACTIVITY UNTIL AFT 06Z...LASTING UNTIL ABOUT 15Z ON MONDAY MORNING. ONE OR MORE TSTORM COMPLEXES ARE FORECAST TO TRACK SOUTHEAST INTO THE REGION TONIGHT. TEMPO GROUPS HAVE BEEN INCLUDED AT ALL SITES WITH THE BEST GUESS ON TIMING. LACY && .PREV DISCUSSION... /ISSUED 950 AM CDT SUN JUN 16 2013/ DISCUSSION... MID LEVEL TROUGH AXIS IS MOVING ACROSS THE REGION THIS MORNING. HIGH BASED SHOWER AND THUNDERSTORM ACTIVITY PERSISTS ON THE EAST SIDE OF THE TROUGH AXIS...WHERE SOME DECENT RAINS HAVE FALLEN IN SOME SPOTS /1.69" AT FSM/. I HAVE ADJUSTED POPS DOWN TO THE WEST OF THE AXIS FOR THE REST OF THE MORNING. THERE COULD BE A LULL IN THE ACTIVITY BETWEEN NOW AND TONIGHTS EXPECTED MCS ACTIVITY AND AN ADJUSTMENT TO AFTERNOON POPS MAY BE NECESSARY. THE ONE FLY IN THE OINTMENT WILL BE A REMNANT MCV OVER KS FROM LAST NIGHTS CONVECTION. HOWEVER...THERE IS NOT MUCH EVIDENCE ON SATELLITE OR RADAR OF THIS FEATURE ANY LONGER...SO IT REMAINS TO BE SEEN WHETHER THERE WILL BE AN IMPACT ON AFTERNOON CONVECTIVE CHANCES OVER NE OK AND/OR NW AR DOWNSTREAM. LACY PREV DISCUSSION... /ISSUED 616 AM CDT SUN JUN 16 2013/ AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. MAIN CHALLENGE WITH THE TAFS TODAY IS TIMING THUNDERSTORMS AT AREA TAF SITES. HAVE GONE WITH A VCTS APPROACH UNTIL THIS EVENING WHEN AN MCS IS EXPECTED TO MOVE INTO THE AREA. HAVE GONE WITH TEMPOS AND PREVAILING AFTER 06Z. OTHERWISE... VFR CONDITIONS ARE GENERALLY EXPECTED EXCEPT IN THE STRONGER THUNDERSTORMS. PREV DISCUSSION... /ISSUED 303 AM CDT SUN JUN 16 2013/ DISCUSSION... A FEW LINGERING SHOWERS CONTINUE THIS MORNING ACROSS FAR SOUTHEAST OKLAHOMA/NORTHWEST ARKANSAS WITH TAIL END OF DEPARTING UPPER TROUGH. SCATTERED SHOWERS/THUNDERSTORMS WILL REMAIN POSSIBLE TODAY WITH MODEST SURFACE HEATING/LIMITED CAP...HOWEVER BETTER THUNDERSTORM CHANCES WILL LIKELY OCCUR TONIGHT INTO MONDAY MORNING. CONVECTIVE COMPLEX IS EXPECTED TO DEVELOP OVER THE HIGH PLAINS THIS EVENING PUSHING SOUTHEAST INTO NORTHEAST OKLAHOMA TONIGHT AND ACROSS THE REMAINDER OF THE AREA MONDAY MORNING. MODERATE INSTABILITY/SHEAR SUGGEST THUNDERSTORM LINE COULD BE STRONG TO SEVERE AS ACTIVITY PUSHES INTO THE AREA AFTER MIDNIGHT WITH THE THREAT FOR DAMAGING WINDS AND TO A LESSER EXTENT LARGE HAIL. ALSO...ANY STORMS THAT TRAIN OVER THE SAME AREAS WOULD HAVE THE POTENTIAL FOR LOCALIZED FLOODING GIVEN THE HIGH RAIN RATES EXPECTED. THUNDERSTORM COMPLEX SHOULD SLOWLY DECAY MONDAY MORNING WITH OUTFLOW BOUNDARY LIKELY STALLING NEAR THE RED RIVER MONDAY AFTERNOON. THIS COULD SERVE AS A FOCUS FOR ADDITIONAL THUNDERSTORM DEVELOPMENT MONDAY AFTERNOON/EVENING. SOME OF THE OPERATIONAL MODELS ALSO HINTING AT ADDITIONAL MCS DEVELOPMENT MONDAY NIGHT INTO TUESDAY ALTHOUGH CONFIDENCE IS NOT AS HIGH. PRECIPITATION CHANCES WILL LIKELY CONTINUE WEDNESDAY AS BOUNDARY LIFTS NORTH. UPPER RIDGE WILL BEGIN TO BUILD INTO THE SOUTHERN PLAINS BY LATE WEEK WITH HOT/MUGGY CONDITIONS LIKELY RETURNING INTO THE WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... TUL 70 84 68 85 / 80 80 30 30 FSM 71 86 68 86 / 40 80 50 40 MLC 71 87 68 85 / 50 70 50 40 BVO 68 83 64 85 / 80 80 20 20 FYV 66 80 63 83 / 40 90 40 30 BYV 66 80 63 83 / 40 90 30 30 MKO 70 84 67 85 / 60 80 40 40 MIO 68 83 64 85 / 80 80 20 30 F10 71 85 68 84 / 70 80 40 40 HHW 72 89 70 88 / 40 60 50 40 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...30
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 122 PM CDT SUN JUN 16 2013 ARZ001-002-010-011-019-020-029-OKZ049-053>076-171000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 121 PM CDT SUN JUN 16 2013 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...NORTHEAST OKLAHOMA. ONSET...AFTER MIDNIGHT. FLASH FLOOD. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...AFTER MIDNIGHT. HEAVY RAIN. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...AFTER MIDNIGHT. DISCUSSION... ISOLATED TO WIDELY SCATTERED AFTERNOON POPCORN THUNDERSTORMS ARE EXPECTED THIS AFTERNOON GIVEN THE HEAT AND HUMIDITY IN PLACE. AN ISOLATED SEVERE WIND GUST IS POSSIBLE WITH THIS ACTIVITY...ALONG WITH DANGEROUS LIGHTNING. THE GREATER SEVERE POTENTIAL WILL BE ACROSS NORTHEAST OKLAHOMA AFTER MIDNIGHT TONIGHT. ONE OR MORE THUNDERSTORM COMPLEXES ARE EXPECTED TO ORGANIZE AND MOVE INTO THE AREA FROM THE NORTHWEST. DAMAGING WINDS WILL BE THE PRIMARY HAZARD...ALONG WITH SOME MARGINALLY SEVERE HAIL IN THE STRONGER CORES. GIVEN THE AMOUNT OF MOISTURE AVAILABLE IN THE ATMOSPHERE FOR STORMS TO WORK WITH...HEAVY RAINFALL RATES WILL BE THE RESULT. IF STORMS END UP TRAINING OVER THE SAME AREAS...SEVERAL INCHES OF RAINFALL COULD FALL IN A SHORT PERIOD OF TIME. THIS COULD LEAD TO LOCALIZED FLOODING...ESPECIALLY IN LOW LYING AREAS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY...SEVERE THUNDERSTORM POTENTIAL. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY...NO HAZARDS. FRIDAY...NO HAZARDS. SATURDAY...NO HAZARDS. EXTENDED DISCUSSION... A LARGE COMPLEX OF THUNDERSTORMS WILL LIKELY BE ONGOING IN THE MORNING. AN OUTFLOW REINFORCED EAST-WEST ORIENTED FRONTAL BOUNDARY WILL LIKELY BE LAID OUT OVER OKLAHOMA AND ARKANSAS ON MONDAY AFTERNOON. ALONG AND SOUTH OF THE BOUNDARY...THE ATMOSPHERE WILL BE VERY UNSTABLE...AND COMBINE THIS WITH INCREASING NORTHWESTRLY DEEP LAYER SHEAR...THE POTENTIAL FOR SEVERE STORMS INCREASES. VERY LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY HAZARDS. IF A DISCRETE SUPERCELL CAN DEVELOP...THEN AN ISOLATED TORNADO IS POSSIBLE AS WELL. THE STALLED FRONTAL BOUNDARY WILL CONTINUE TO BE THE FOCUS FOR THUNDERSTORM ACTIVITY THROUGH WEDNESDAY. RIDGING WILL BUILD OVER THE REGION ALOFT...AND THIS WILL PUT AN END TO THUNDERSTORM CHANCES FOR THE END OF THE WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
126 PM CDT SUN JUN 16 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 PM TSTM WND DMG 12 W PAWNEE 36.34N 97.02W
06/16/2013 PAWNEE OK LAW ENFORCEMENT
SEMI BLOWN OVER INTO THE MEDIAN ON HIGHWAY 412 NEAR MILE
MARKER 17. TIME ESTIMATED BY RADAR.
&&
AEJPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
144 PM CDT SUN JUN 16 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0113 PM TSTM WND DMG WEBB CITY 36.81N 96.71W
06/15/2013 OSAGE OK TRAINED SPOTTER
4 TO 5 INCH TREE LIMBS DOWN. TIME ESTIMATED BY RADAR.
&&
AEJThe Tulsa radar (KINX), 95 km away, was scanning. The volume nearest the first event began at 19:17 UTC.
10 thunderstorm wind, 4 hail, 1 flash flood. Local standard time, as filed.
Strong thunderstorm wind snapped large tree limbs.
Strong thunderstorm wind blew down large tree limbs.
Strong thunderstorm wind blew down trees and power lines and damaged signs. One tree fell on a house.
Strong thunderstorm wind damaged a barn and blew down trees and power lines. A tree fell on a house.
Strong thunderstorm wind blew down large tree limbs and power lines.
Strong thunderstorm wind snapped large tree limbs.
A storm spotter measured 68 mph thunderstorm wind gusts.
Strong thunderstorm wind blew down large tree limbs.
Strong thunderstorm wind snapped large tree limbs.
Several county roads were flooded and were impassable.
Strong thunderstorm wind blew down large tree limbs.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2013Every state in 2013This day in weather historyWarnings in Oklahoma, June 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 462635, 462638, 462640, 462645, 462652, 462655, 462658, 462660, 462665, 462667, 462669, 462672, 462673, 462676, 462681.